This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I had written about my brother before, and he is in an Intensive outpatient program. He goes there 6 hours a day for 3 days a week at a top mental health hospital outside New York City.
To give an idea of my brother's situation: He had been feel stress and anxiety for the past several years, and had a lot of difficulty with with his manager at his last job. He was employed during that time, but his manager would have explosive anger and take it out on my brother by yelling at him for minor issues. Even though my brother tried to brush off this anger, and not retaliate, it did affect him in the long term because he became more anxious, and he worked at that job for 2 years mostly feeling stress and anxiety. He says he wished he had been fired before but they didn't fire him, and he stayed at the job that he didn't like. He did occasionally go the the therapist, but the insurance companies changed the program and he couldn't go the therapist as often as before. During 2003 he saw the therpaist 3 or 4 times, in 2002 around 12 times, and in 2001 around 12-15 times. During these years he was on no medication
As I wrote before, he was getting up early in the morning and feeling disconnected. This started happening witin the past 3 weeks. He was feeling depressed and anxous because he is unemployed and of his perceived slight "stamisbus" problem. He went into the program, and doctors gave him "GEODAN" 60 mg tab to help him sleep better, and Lorazepam 1 mg tab.
He says before he went into the hospital, he was able to feel anxiety, but he says he can't feel that now, and has little feelings left he says. Could the medicine have exacerbated his situation? He has always had tinnitus, and says when he feels stressed, he hears extra ringing in his right ear.
The medicine is specifically used to lower the experience of anxiety so he can sleep better, think better and get back to solving the problems that he needs to face. It sounds to me like your brother is on the right course, but if he is worried about it, he should discuss it directly with the doctor who is prescribing the medications.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.